Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low Blood platelets - itp
Nov 10, 2012

My HIV infection occurred 10 months ago and my HIV diagnosis was made 30 May 2012. The medication treatment with eviplera started six weeks ago after my blood platelets been falling from 162 down to 8 at lowest. The medication has made the viral load dropped from 84,000 copies down to 480, CD4 increased from 280 up to 330 during the four-week period that the medication occurred. Bone marrow samples were made indicating normal values.

Any cortisone treatment for ITP has not been started when my doctors waits that my values ​​should rise (after the degree of virus infection drops)

It is apparently uncommon to get a platelet counts drop as huge as mine?!.... -What can I expect for future?... Any advise

Worried Swedish Hiv patient

Response from Dr. Holodniy

Your platelet count decrease is significant and a bit unusual, particularly for someone with recent infection. It is good to know that you had a bone marrow biopsy performed to rule out other causes for low platelets. HIV treatment usually results in an increase in platelet count, once the HIV viral load is under control. However, sometimes HIV treatment is not enough and steroids or gammaglobulin is given to increase the platelet count.



Previous
VDRL Reactive in 1:8 Is curable one ?
Next
What type of test should I have done to know if I have HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement